Alert archive / Illinois / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Lincoln, IL

March 23, 20189 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Mar 23, 2018, 3:33 AM CDT for 9 counties in Illinois. It took effect at Mar 23, 2018, 7:00 PM CDT. It was in force for 26 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2018, 3:33 AM CDT (08:33 UTC)
In effect from
Mar 23, 2018, 7:00 PM CDT
Expired
Mar 24, 2018, 9:17 PM CDT
In force
26 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:55 AM CDTSNOW 1.2Peoria, ILOFFICIAL SNOW OBSERVER REPORTED 1.2 INCHES OF NEW SNOW DURING THE PAST 6 HOURS WITH 1 INCH SNOW DEPTH. WATER EQUIVALENT 0.15 INCHES. SNOW WAS STARTING TO MIX WITH SLEET DURING THE MIDNIGHT OB.
Mar 24, 1:25 AM CDTSNOW 2.4Altona, IL2.4 INCHES OF SNOW SO FAR. STILL SNOWING
Mar 24, 1:50 AM CDTSNOW 37 Wnw Peoria, IL3 INCHES OF SNOW SO FAR.
Mar 24, 5:00 AM CDTSNOW 44 Ne Normal, IL24-HOUR TOTAL
Mar 24, 6:00 AM CDTSNOW 3.1Altona, IL24-HOUR TOTAL
Mar 24, 6:30 AM CDTSNOW 22 Nnw Shirley, ILSO FAR....STILL SNOWING
Mar 24, 6:30 AM CDTSNOW 3.3Morton, IL3.3 INCHES OF HEAVY WET SNOW THROUGH 6 A.M.
Mar 24, 7:00 AM CDTSNOW 1.11 Ene Heyworth, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 25 Wsw Bloomington, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 2.34 Sse Saybrook, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 2.52 Nnw Dewey, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 2.61 Nw Danville, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 2.82 Nne Arrowsmith, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 32 Ne Washington, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 3.14 Nw Danville, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 3.4Morton, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 3.75 Nnw El Paso, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 3.8Peoria International Ai, ILTOTAL SO FAR...STILL SNOWING
Mar 24, 7:00 AM CDTSNOW 3.94 Ne Normal, IL24-HOUR TOTAL
Mar 24, 7:00 AM CDTSNOW 47 Nw Peoria, ILTOTAL SO FAR...LIQUID EQUIVALENT 0.77 INCHES
Mar 24, 7:00 AM CDTSNOW 5.5Roanoke, IL24-HOUR TOTAL
Mar 24, 7:30 AM CDTSNOW 4.4Chenoa, IL24-HOUR TOTAL
Mar 24, 7:30 AM CDTSNOW 5.61 Nw Germantown Hills, ILTOTAL SO FAR
Mar 24, 8:00 AM CDTSNOW 2.3Hoopeston, ILTOTAL SO FAR
Mar 24, 8:00 AM CDTSNOW 2.5Lacon, IL24-HOUR TOTAL
Mar 24, 8:00 AM CDTSNOW 35 Nw Peoria, IL24-HOUR TOTAL
Mar 24, 8:00 AM CDTSNOW 3Minonk, IL24-HOUR TOTAL
Mar 24, 8:45 AM CDTSNOW 4.12 Se Dunlap, ILSTORM TOTAL SO FAR...STILL SNOWING...SWOP REPORT
Mar 24, 9:00 AM CDTSNOW 4Eureka, IL24-HOUR TOTAL
Mar 24, 11:00 AM CDTSNOW 4.2Normal, ILSTORM TOTAL SO FAR...STILL SNOWING...SWOP REPORT
Mar 24, 12:10 PM CDTHEAVY SNOW 62 N Peoria, ILSNOW REPORT FROM ENDRES PARK
Mar 24, 12:10 PM CDTHEAVY SNOW 7Eureka, ILSTORM TOTAL SO FAR...SNOW/SLEET MIXTURE FALLING CURRENTLY...SWOP REPORT
Mar 24, 12:30 PM CDTSNOW 4.9Altona, ILSTORM TOTAL...1.8 INCHES OF SNOW SINCE 6 AM...STILL SNOWING
Mar 24, 1:00 PM CDTSNOW 1.82 N Champaign, ILPAST 6 HOURS.
Mar 24, 1:00 PM CDTSNOW 1.82 N Homer, ILPAST 6 HOURS.
Mar 24, 2:01 PM CDTHEAVY SNOW 6.95 Wnw Peoria, ILSTILL SNOWING
Mar 24, 2:42 PM CDTSNOW 71 E Morton, ILLIGHT SNOW STILL FALLING.
Mar 24, 3:30 PM CDTHEAVY SNOW 3.72 N Homer, IL1.2 INCHES IN PAST 30 MINUTES.
Mar 24, 3:45 PM CDTHEAVY SNOW 7.9Germantown Hills, ILFROM WMBD
Mar 24, 4:00 PM CDTSNOW 1.62 Sse Champaign, ILPAST 7 HOURS.
Mar 24, 4:30 PM CDTSNOW 7Chillicothe, ILRELAYED BY BROADCAST MEDIA.
Mar 24, 4:33 PM CDTHEAVY SNOW 81 N Danville, IL
Mar 24, 4:33 PM CDTHEAVY SNOW 81 N Danville, IL
Mar 24, 4:50 PM CDTHEAVY SNOW 84 Nw Peoria, IL
Mar 24, 4:50 PM CDTHEAVY SNOW 84 Nw Peoria, IL
Mar 24, 5:00 PM CDTSNOW 41 N Morton, ILRELAYED BY BROADCAST MEDIA.
Mar 24, 5:00 PM CDTSNOW 52 N Homer, ILSTILL SNOWING.
Mar 24, 5:30 PM CDTSNOW 9Peoria, IL
Mar 24, 5:30 PM CDTSNOW 9Peoria, IL
Mar 24, 6:52 PM CDTSNOW 5.1Hoopeston, IL
Mar 24, 6:52 PM CDTSNOW 5.1Hoopeston, IL
Mar 24, 7:00 PM CDTSNOW 2.36 Sw Champaign, IL
Mar 24, 7:00 PM CDTSNOW 2.36 Sw Champaign, IL
Mar 24, 7:00 PM CDTSNOW 3.72 Nnw Shirley, IL
Mar 24, 7:00 PM CDTSNOW 3.72 Nnw Shirley, IL
Mar 24, 7:00 PM CDTSNOW 4.41 Nw Knoxville, IL
Mar 24, 7:00 PM CDTSNOW 4.41 Nw Knoxville, IL
Mar 24, 7:00 PM CDTSNOW 5.42 N Homer, IL
Mar 24, 7:00 PM CDTSNOW 5.42 N Homer, IL
Mar 24, 7:00 PM CDTHEAVY SNOW 7Mahomet, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

566 
WWUS43 KILX 230833
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
333 AM CDT Fri Mar 23 2018

...Heavy snow tonight into Saturday morning...

ILZ028-030-031-231700-
/O.UPG.KILX.WS.A.0002.180324T0000Z-180324T2100Z/
/O.NEW.KILX.WS.W.0001.180324T0000Z-180324T2100Z/
Stark-Marshall-Woodford-
Including the cities of Toulon, Lacon, and Eureka
333 AM CDT Fri Mar 23 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
CDT SATURDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 6 
  to 8 inches, with locally higher amounts possible. 

* WHERE...Stark, Marshall and Woodford Counties...primarily along
  and north of a Galva...to Hopewell...to Gridley line.

* WHEN...From 7 PM this evening to 4 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be
  prepared for snow-covered roads and significant reductions in 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

ILZ027-029-037-038-045-046-231700-
/O.NEW.KILX.WW.Y.0011.180324T0000Z-180324T2100Z/
Knox-Peoria-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Galesburg, Peoria, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
333 AM CDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
4 PM CDT SATURDAY...

* WHAT...Mixed precipitation expected. Total wet snow
  accumulations of 1 to 2 inches along a Galesburg...to
  Bloomington...to Champaign line...with higher amounts further
  north. 

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 7 PM this evening to 4 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on potentially hazardous travel
  conditions. Be prepared for snow-covered roads and reductions 
  in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

Barnes
8 follow-up statements
763 
WWUS43 KILX 231649
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1149 AM CDT Fri Mar 23 2018

...Heavy Snow expected Tonight into Saturday...

ILZ028-030-031-240000-
/O.CON.KILX.WS.W.0001.180324T0000Z-180324T2100Z/
Stark-Marshall-Woodford-
Including the cities of Toulon, Lacon, and Eureka
1149 AM CDT Fri Mar 23 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM CDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8
  inches, with locally higher amounts over northeast parts of
  Stark and Marshall counties.

* WHERE...Stark, Marshall and Woodford Counties.

* WHEN...From 7 PM this evening to 4 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. If you 
must travel, keep an extra flashlight, food and water in your 
vehicle in case of an emergency. The latest road conditions for 
Illinois can be obtained by calling 1-800-452-4368.

&&

$$

ILZ027-029-037-038-045-046-240000-
/O.CON.KILX.WW.Y.0011.180324T0000Z-180324T2100Z/
Knox-Peoria-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Galesburg, Peoria, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
1149 AM CDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM CDT SATURDAY...

* WHAT...Mixed precipitation expected. Total wet snow
  accumulations of 1 to 3 inches along I-74 from Galesburg through
  Peoria and Bloomington to Champaign, with locally 3 to 5 inches
  northeast of this area.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 7 PM this evening to 4 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow,
sleet or freezing rain will cause primarily travel difficulties. 
Be prepared for slippery roads and limited visibilities, and use 
caution while driving. The latest road conditions for Illinois can
be obtained by calling 1-800-452-4368.

&&

$$

07
479 
WWUS43 KILX 232003
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
303 PM CDT Fri Mar 23 2018

...Heavy Snow expected Tonight into Saturday...

ILZ028-030-031-240415-
/O.EXT.KILX.WS.W.0001.180324T0000Z-180325T0000Z/
Stark-Marshall-Woodford-
Including the cities of Toulon, Lacon, and Eureka
303 PM CDT Fri Mar 23 2018

...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
7 PM CDT SATURDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 5 to 8 inches, with localized heavier amounts
  over northeast parts of Stark and Marshall counties.

* WHERE...Stark, Marshall and Woodford Counties.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. If you 
must travel, keep an extra flashlight, food and water in your 
vehicle in case of an emergency. The latest road conditions for 
Illinois can be obtained by calling 1-800-452-4368.

&&

$$

ILZ027-029-037-038-045-046-240415-
/O.EXT.KILX.WW.Y.0011.180324T0000Z-180325T0000Z/
Knox-Peoria-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Galesburg, Peoria, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
303 PM CDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM CDT SATURDAY...

* WHAT...Mixed precipitation expected. Total wet snow
  accumulations of 1 to 3 inches along I-74 from Galesburg through
  Peoria and Bloomington to Champaign, with locally 3 to 5 inches
  northeast of this area, especially over northeast Peoria county, northern
  Mclean, northern Champaign, and northern Vermilion counties.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions due to the
  snow and ice resulting in difficult travel conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of wet snow, sleet 
or freezing rain will cause travel difficulties. Be prepared for 
slippery roads and limited visibilities, and use caution while 
driving. The latest road conditions for Illinois can be obtained 
by calling 1-800-452-4368.

&&

$$

Goetsch
073 
WWUS43 KILX 240228
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
928 PM CDT Fri Mar 23 2018

...Heavy Snow expected Tonight into Saturday...

ILZ028-030-031-241100-
/O.CON.KILX.WS.W.0001.000000T0000Z-180325T0000Z/
Stark-Marshall-Woodford-
Including the cities of Toulon, Lacon, and Eureka
928 PM CDT Fri Mar 23 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Heavy mixed precipitation expected. Total snow and sleet
  accumulations of 5 to 8 inches, with localized heavier amounts 
  over northeast parts of Stark and Marshall counties.

* WHERE...Stark, Marshall and Woodford Counties.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

ILZ027-029-037-038-045-046-241100-
/O.CON.KILX.WW.Y.0011.000000T0000Z-180325T0000Z/
Knox-Peoria-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Galesburg, Peoria, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
928 PM CDT Fri Mar 23 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WHAT...Mixed precipitation expected. Total wet snow and sleet
  accumulations of 1 to 3 inches along I-74 from Galesburg 
  through Peoria and Bloomington to Champaign, with locally 3 to 
  5 inches northeast of this area, especially over northeast 
  Peoria county, northern Mclean, northern Champaign, and 
  northern Vermilion counties.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 7 PM this evening to 7 PM CDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions due to 
  the snow and ice resulting in difficult travel conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

Shimon
723 
WWUS43 KILX 240812
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
312 AM CDT Sat Mar 24 2018

...HEAVY WET SNOW ACROSS PORTIONS OF CENTRAL ILLINOIS THROUGH
EARLY EVENING...

ILZ027-029-037-038-045-046-241630-
/O.UPG.KILX.WW.Y.0011.000000T0000Z-180325T0000Z/
/O.EXB.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Knox-Peoria-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Galesburg, Peoria, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
312 AM CDT Sat Mar 24 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Heavy mixed precipitation. Additional snow accumulations
  of 2 to 5 inches, with localized amounts up to 9 inches, and ice
  accumulations of a light glaze are expected. The highest amounts
  will be north of I-74. 

* WHERE...Portions of central, east central and west central
  Illinois, mainly north of I-74. 

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...There will be a very sharp range in snow
  amounts, with much lower totals south of I-74. Also, the snow
  will be wet and heavy, which will be very difficult to shovel.
  Use extreme caution when shoveling, especially if you are not in
  peak physical shape. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

ILZ028-030-031-241630-
/O.EXT.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Stark-Marshall-Woodford-
Including the cities of Toulon, Lacon, and Eureka
312 AM CDT Sat Mar 24 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Heavy mixed precipitation. Total snow accumulations of 7
  to 10 inches and ice accumulations of a light glaze are 
  expected.

* WHERE...Stark, Marshall and Woodford Counties.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...The snow will be wet and heavy, which will
  be very difficult to shovel. Use extreme caution when 
  shoveling, especially if you are not in peak physical shape. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$

Geelhart
397 
WWUS43 KILX 241612
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1112 AM CDT Sat Mar 24 2018

ILZ027>031-037-038-045-046-250015-
/O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
1112 AM CDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Periods of heavy snow. Sleet and rain may also mix in at
  times. Additional snow accumulations of 2 to 5 inches. Local
  storm total snow accumulation up to 9 inches is possible. The 
  highest amounts will be north of I-74.

* WHERE...Portions of central, east central and west central 
  Illinois, mainly north of I-74.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...There will be a very sharp range in snow 
  amounts, with much lower totals south of I-74. Also, the snow 
  will be wet and heavy, which will be very difficult to shovel. 
  Use extreme caution when shoveling, especially if you are not 
  in peak physical shape.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$
415 
WWUS43 KILX 242054
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
354 PM CDT Sat Mar 24 2018

ILZ027>031-037-038-045-046-250300-
/O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign-
Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, Normal, Champaign, Urbana, and Danville
354 PM CDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Periods of heavy snow. Sleet will also mix in at times.
  Additional snow accumulations of 1 to 3 inches this evening.
  Local storm total snow accumulation in excess of 7 inches is
  likely. The highest amounts will be north of I-74.

* WHERE...Portions of central, east-central and west-central 
  Illinois, mainly north of I-74.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...There will be a very sharp range in snow 
  amounts, with much lower totals south of I-74. Also, the snow 
  will be wet and heavy, which will be very difficult to shovel. 
  Use extreme caution when shoveling, especially if you are not 
  in peak physical shape.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$
307 
WWUS43 KILX 250122
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
822 PM CDT Sat Mar 24 2018

...HAZARDOUS TRAVEL CONDITIONS CONTINUE ACROSS PORTIONS OF CENTRAL
AND SOUTHEAST ILLINOIS...

ILZ027-028-030-250230-
/O.CAN.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
822 PM CDT Sat Mar 24 2018

...WINTER STORM WARNING IS CANCELLED...

Snow has diminished. However, travel conditions remain hazardous
on untreated highways. Be careful driving this evening and leave
plenty of time to reach your destination.

$$

ILZ029-031-037-038-045-046-250300-
/O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Peoria-Woodford-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Peoria, Eureka, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
822 PM CDT Sat Mar 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Hazardous driving conditions. Additional snow 
  accumulations of up to one half inch and ice accumulations of a 
  light glaze are expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

&&

$$
627 
WWUS43 KILX 250217
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
917 PM CDT Sat Mar 24 2018

...SNOW HAS ENDED BUT HAZARDOUS DRIVING CONDITIONS REMAIN...

ILZ029-031-037-038-045-046-250330-
/O.CAN.KILX.WS.W.0001.000000T0000Z-180325T0300Z/
Peoria-Woodford-Tazewell-McLean-Champaign-Vermilion-
Including the cities of Peoria, Eureka, Pekin, Bloomington, 
Normal, Champaign, Urbana, and Danville
917 PM CDT Sat Mar 24 2018

...WINTER STORM WARNING IS CANCELLED...

Although the snow has ended, untreated roads remain hazardous.
Drive carefully and leave plenty of time to reach your
destination.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 3:14 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 23, 3:14 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
314 AM CDT Fri Mar 23 2018

.SHORT TERM...(Today through Saturday)
ISSUED AT 314 AM CDT Fri Mar 23 2018

A late season winter storm is still slated to impact north-central
Illinois tonight into Saturday...bringing heavy wet snow to the
far northern KILX CWA. 00z Mar 24 models show a less pronounced
warm layer aloft than in previous runs, suggesting the rain/snow
line will be slightly further south than originally anticipated.
QPF with this system remains virtually unchanged, with widespread
liquid amounts of 1 to 1.5 inches. Based on thermal profiles, it
appears precipitation will begin as rain this afternoon into the
early evening, then will begin mixing with and changing to snow
across the far north toward midnight. Strongest isentropic upglide
as seen on the 295K surface is focused overnight into Saturday
morning when the snow will become moderate to heavy at times. As
low pressure tracks across the Ozarks into western Kentucky,
colder air will gradually get drawn southward...allowing the
rain/snow line to slip southward toward the I-72 corridor by late
Saturday afternoon. Isentropic lift quickly wanes as the day
progresses, with any lingering rain/snow showers coming to an end
by evening. Snowfall with this system will be heaviest along and
north of a Galva...to Hopewell...to Gridley line...where 6 to 8
inches with locally higher amounts are expected. Further south,
snow totals will rapidly decrease...with 1 to 2 inches along a
Galesburg...to Bloomington...to Paris line. Little or no snow
accumulation is expected elsewhere around central and southeast
Illinois. Given the forecast snowfall amounts, will be upgrading
the current Watch to a Winter Storm Warning for Stark, Marshall,
and Woodford counties...and will be issuing a Winter Weather
Advisory for Knox, Peoria, Tazewell, McLean, Champaign, and
Vermilion counties. In addition to the rain and snow, winds will
be on the increase across the area as well, with E/NE gusts
reaching 35-40mph late tonight into Saturday.

&&

.LONG TERM...(Sunday through Thursday)
ISSUED AT 314 AM CDT Fri Mar 23 2018

High pressure will build into the Great Lakes behind the departing
storm system, providing cool/dry weather Sunday and Sunday night.
As upper ridging develops east of the Mississippi River early
next week, temperatures will respond accordingly...with highs
climbing well into the 50s on Monday, then into the upper 50s and
lower 60s by Tuesday. Rain chances will increase as well, as the
next storm system slowly approaches from the west. Based on model
consensus, it appears the best chance for widespread showers and
even a few thunderstorms will be Monday night through Tuesday
night before the system slowly settles southward into the Ohio
River Valley.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1139 PM CDT Thu Mar 22 2018

VFR clouds will continue to remain across our SW-S counties, as a
wave of isentropic lift affects that area the rest of tonight.
Radar returns should remain virga or light sprinkles over night,
as dry air in the sub-cloud layer mostly evaporates the
precipitation. Kept rainfall out of the TAFs until tomorrow
afternoon when lower levels finally start to saturate with the
next wave of forcing for precipitation. Some steady light rain
could begin at SPI by 20z or so, then advance NE to the other TAF
sites early Friday evening. MVFR clouds are expected to begin to
overspread SPI, PIA, BMI and DEC Friday evening, as steady rains
continue.

Winds generally stay light and variable the rest of tonight, then
become E-SE tomorrow morning. Winds will increase to 10-14kt
Friday afternoon. Friday evening, wind gusts will start to climb
into the 20-25kt range for SPI and possibly DEC.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 PM this evening to 4 PM CDT
Saturday for ILZ027-029-037-038-045-046.

Winter Storm Warning from 7 PM this evening to 4 PM CDT Saturday
for ILZ028-030-031.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Shimon
Hazardous weather outlook, Mar 22, 3:30 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
330 PM CDT Thu Mar 22 2018

ILZ036-040-041-047-231200-
Cass-Fulton-Mason-Schuyler-
330 PM CDT Thu Mar 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Minor flooding will persist along the Illinois River from Havana
to Beardstown through this weekend.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Moderately rainfall with isolated thunderstorms are possible late
Friday evening and overnight Friday night, and could cause river
levels on the Illinois to level off or increase again into next
work week. Thunderstorms are possible again overnight Monday night
through Tuesday along with moderate to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027-029-037-038-045-046-231200-
Champaign-Knox-McLean-Peoria-Tazewell-Vermilion-
330 PM CDT Thu Mar 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Rain with periods of wet snow are possible Friday night through
Saturday. Minor snow accumulations are possible north of I-74,
with moderate amounts possible over northeast parts of McLean
and Vermilion counties.

Thunderstorms are possible overnight Monday night through Tuesday
evening along with moderate to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ028-030-031-231200-
Marshall-Stark-Woodford-
330 PM CDT Thu Mar 22 2018

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Heavy wet snow is possible Friday night into Saturday.
Significant snow accumulations are possible over portions of
Marshall, Stark and northeast Woodford counties.

Thunderstorms are possible overnight Monday night through
Tuesday along with moderate to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>044-048>057-061>063-066>068-071>073-231200-
Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas-
Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Menard-Morgan-
Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-
330 PM CDT Thu Mar 22 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Isolated thunderstorms will be possible overnight Friday night
into Saturday morning. Severe weather is not anticipated. More
thunderstorms are possible overnight Monday night into Tuesday
evening along with moderate to heavy rains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:33 AM CDTWinter Weather AdvisoryILXChampaign, Knox, McLean, Peoria, Tazewell, Vermilion24 hr

Nearby

Winter Storm Warnings in Illinois, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.